I have been told to wean from one medication to ready myself for the new one but not the time span. Would you wean by week or a few days?

I have been told to wean from one medication to ready myself for the new one but not the time span. Would you wean by week or a few days?

I ask due to intensity of symptoms and My dr did not know as my specialist nurse had not written down a blow by blow for them. I would really rather not be doing this for a long period. What would you guys do?

A MyFibroTeam Member said:

If you have been on the dose for years, you should wean off it slowly over weeks, but at the same time they should replace it with something else to reduce some of symptoms of withdrawal from the Gaba.

posted 5 days ago
A MyFibroTeam Member said:

I was on the lyrica. I went in the hospital in feb for back surgery. I did not get any while I was there and at the time I didn't put 2 & 2 together. I got violent headaches, nausea and dizziness. that went on for almost a week. When I went home I went back on it. Had to go back to the hospital in april for infection and another surgery and again did not get it in the hospital. Same thing, headache, nausea, dizziness. when I went home back on it. then I did some reading cause I kept gaining weight, even with not eating properly and I was still in too much pain. so I decided to stop it. silly me did not pay attention to my pharmacy training and went cold turkey. same thing severe headache, nausea, dizziness like an inner ear infection. lasted 2 weeks this time and I was a week into it before I realized what I did. so if you are on lyrica, gabapentin or Cymbalta, gradually go off it. I have been on all of them at one time or another and they did not help me. Today, I am on Tylenol arthritis timed release . I have tramadol for bad days and Robaxin as a muscle relaxer. I have arthritis in my neck which limits my head movement and is getting more painful but I hardly take any pain meds at all except the Tylenol. I am so glad I am off those meds. And I feel so much better. I am sorry you all had to go thru that. I am 40yrs a pharmacy tech which gives me an advantage but you all should have been told of the effects of the meds before they were given to you. please take my advice and read package inserts or research things online before you try a new medicine. It could make a big difference in how you feel. And if your dr wont answer your questions, ask your pharmacist. He will tell you.

posted 3 days ago
A MyFibroTeam Member said:

I thought I’d go off Lyrica cause I didn’t feel it was doing anything for me. Of course I didn’t look up how much to taper down and of course I went to quickly!! I was so sick and couldn’t figure out why til I talked to a friend and they told me how dangerous it was. Then I went down very slowly and by the time I got down to one pill a day, I realized it really was helping me and I went back up to my six a day! You can go up a lot faster than down and honestly, it was almost like I shocked my system! I had barely any pain for four and a half months and even joined a gym! The pain came back with a vengeance but it sure was nice for that time with no pain! Wish I could do that all the time or whatever it was that gave me that break would happen again!!

posted 4 days ago
A MyFibroTeam Member said:

@A MyFibroTeam Member
I am like you, it wasn't helpful for me and stopped it. Same with Lyrica. One of my rheumatologist tried to stop Cymbalta cold turkey, oh that was fun??!! 🤔🤔🤔
Hope you find relief soon Sis.

posted 4 days ago
A MyFibroTeam Member said:

@A MyFibroTeam Member

Saw this online earlier and thought it was important for you to know.

There are safer, more effective alternatives to Lyrica and gabapentin

Warning!!! If you are currently taking these drugs, do not stop abruptly! It can be life-threatening. Taper slowly under a doctor’s supervision. Experts recommend no more than a 10% reduction per month.

posted 4 days ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in